Is earache a symptom of withdrawal?
Are earaches ever caused by withdrawal from an addictive substance? I have been using certain addictive drugs and I know that my withdrawal symptoms are worse than others', but I've never heard of someone having an earache. Both of my ears hurt really badly.
I am sorry to hear that you have been struggling with certain addictive substances. Withdrawing from certain substances can be dangerous, as some withdrawal symptoms can be life threatening, and you should always consult with an addiction medicine specialist, your psychiatrist, or your primary care doctor to help you out with this. There is no withdrawal syndrome from any substance that particular includes pain in the ears. Many withdrawal syndromes do produce serious headache and various neurological symptoms such as blurry vision and even a ringing sensation in the ears. Sometimes, these symptoms may be so strong that they feel like they affect the entire head area, including the ears, which may given the sensation of ear pain. On the other hand, it is possible that the ear pain you are feeling is entirely unrelated to your withdrawal symptoms. For example infections of the external ear or middle ear are relatively common. Additionally, fluid collection behind the ear drum, especially in the setting of an upper respiratory infection, can cause ear stuffiness and discomfort. Your primary care doctor should be able to determine if one conditions might be the cause of your discomfort with a few simple questions and a short office examination.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.